Psycho-Babble Medication Thread 594774

Shown: posts 1 to 3 of 3. This is the beginning of the thread.

 

Totally confused and anxious!

Posted by TrishP on January 3, 2006, at 14:26:04

Ok - when I added the Trileptal to my Wellbutrin, I had terrible nighmares and night sweats. I stopped taking Trileptal before because it messed up my hormones.

Wellbutrin alone makes me mean and certainly doesn't help with anxiety.

I tried taking Klonopin on a regular basis, but it made me really depressed. Not good.

Buspar is ok, makes me a little anxious sometimes.

In another act of desperation this morning, I popped 37.5 of Effexor XR. I was having terrible anxiety this morning.

Now I feel great! Not anxious, maybe a little speedy (I will work out tonight!) I guess I'm feeling this way due to the serotonin?

SSRI's in the past have tended to make me put on weight and I'm really trying to lose some now.

Is there ANYTHING I can take to help with anxiety? THe only reason I stopped taking Effexor last time was due to the terrible discontinuation effect.

 

Re: Totally confused and anxious! TrishP

Posted by Phillipa on January 3, 2006, at 18:23:39

In reply to Totally confused and anxious!, posted by TrishP on January 3, 2006, at 14:26:04

How could one dose work so fast? Fondly, Phillipa

 

Re: Totally confused and anxious! TrishP

Posted by yxibow on January 5, 2006, at 1:36:26

In reply to Totally confused and anxious!, posted by TrishP on January 3, 2006, at 14:26:04

> Ok - when I added the Trileptal to my Wellbutrin, I had terrible nighmares and night sweats. I stopped taking Trileptal before because it messed up my hormones.

I'll have to think about that one when I try Trileptal. Oxcarbazapine is supposed to have less side effects than carbamezapine but anything can have drug-drug interactions. Neither Wellbutrin nor Effexor are major P450 interactors with Trileptal but anything is possible.

>
> Wellbutrin alone makes me mean and certainly doesn't help with anxiety.
>
> I tried taking Klonopin on a regular basis, but it made me really depressed. Not good.

It has a potential for that in a number of people. Tends to depress the central nervous system and may have other minor transmitter effects.

>
> Buspar is ok, makes me a little anxious sometimes.

Made me dizzy, but glad that it had some effect on you. It works only on a certain percent of people.


>
> In another act of desperation this morning, I popped 37.5 of Effexor XR. I was having terrible anxiety this morning.
>
> Now I feel great! Not anxious, maybe a little speedy (I will work out tonight!) I guess I'm feeling this way due to the serotonin?

Probably more an instant norepinephrine kick, though Effexor is not a as-needed drug, but who knows.

>
> SSRI's in the past have tended to make me put on weight and I'm really trying to lose some now.

Some can, its usually not significant compared to other drugs like Remeron. They vary depending on their general somnolescence and other factors.

>
> Is there ANYTHING I can take to help with anxiety? THe only reason I stopped taking Effexor last time was due to the terrible discontinuation effect.

Long term, since you didnt have good results with Klonopin, you could try Valium, they're both long acting benzodiazepines. I can't imagine Effexor for anxiety, but that's my own personal experience, it made me very nervous. If you don't want to try another SSRI, there's always the tricyclics, such as Anafranil but they're old and full of side effects and I wouldn't really recommend them. Sometimes small doses of Paxil really quells anxiety for some people but there is a little weight gain. It shouldn't be very large though. It is a tradeoff I agree.

tidings.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.